I think the advice of not taking the BB unless you have an event is good. Your bp and hr sound good. I don't know about the flutter tho -- no experience there. I would try this regimen and then adjust or see the doctor again as needed.
I opted out of the Advantage Plan for that very reason. I can use my traditional Medicare anywhere that accepts it.
I started taking a BB after my Afib event. Atentolol was easier to tolerate than Toprol for me. I take it in 1/4 of a 25 mg. tablet and keep an eye on my bp and hr. If they are too low, I delay the dose. Are you in flutter all the time or just now and then?
Good luck to you.
I agree, if you don't have a problem with a high heart rate (ventricle) then why take a beta blocker. I suffer from permanent AFib and I take both a beta blocker and a calcium channel blocker and the only reason I take it is to control my HR, which runs around 130 untreated, or at least it did years ago before I started the BB and CCB. I take 50 mg of BB and think it causes some fatigue but not sure how much. When I was able to remain in normal sinus rhythm I took 50 mg of BB and I didn't have any fatigue problems.. I was still running for exercise. But when in AFib I feel some fatigue and lower energy, so the problem may be the AFib, not the BB.
Well, the interesing part is, when I don't take the BB I feel fine, and my pulse is still in the high 50's low 60's. My dr. did not seem to hear me when I told him of the excess fatigue and depression when I took Metoprolol, and after my 3 visit with him, I insisted I not take it, he said fine, "I think you are a good candidate for a pace maker"...I left so destressed, I asked for a new Dr. I got a new one ( am on an medicare advantage hmo and have limited choices) and this dr. asked me what I wanted t do, I said no BB, he said fine, just take it if you have an event. I am shocked at the huge difference. The new one also told me to stop my Pradaxa and take 325 aspirin.
No, I have a flutter once or twice a week. I feel a bit fatigued, and when I check my bp monitor, it shows irregular heart beat detected. Or if I use the elipitical my rate goes way up for a minute. I have proximal afib. Are you on a blood thinner? Do you have A, B etc for your Medicare? I think I need to go to Original Med.,,, all the supplements are confussing. Thank you
I also have paroximal Afib, which may be moving toward persistent (except on my new med Norpace CR, I have had no new episodes) plus pac's, pvc's, and short runs of tachycardia. I am on Warfarin and the dr said if I stay out of Afib for a year, he will take me off the Norpace and the warfarin.
I have Medicare Parts A, B & C (Legacy Michigan BC/BS) they are non-profit and cannot turn you down for a pre-existing condition). I have to live out of Michigan no more than 5 months to qualify, but I can go anywhere for treatment as long as they accept medicare. Then for Part D I have Medco. The premimum for that is about $60 and all my meds are free if they are generic and I get them by mail. I have a $250 deductible per year for brand name drugs (my Norpace is one), then it will be about $20.00 a month. My husband and I went to a Senior Center where they counseled us on what plans would work best for us. The Council on Aging where you live might be able to direct you to something similar. We lived in DeLand, Florida for 10 years in the 90's. I miss a lot of it and would love to winter there. Not sure if that's affordable, but we'll see. I just retired. Good luck to you.